Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have rise in level in lipid profile test. Taking avas for myalgia. What medication to take?

A cardiac anaesthesiologist by profession.Taking Avas 5mgm alt. days.(due to myalgia)Lipid profile was very much under control for 7 yrs. Left for 2 months.Lipi d profile showed Marginal rise of all now.. HbA1c 6. F_103 PP- 132.Family H/o hyper cholestralemia+ Not a hypertensive or hypothyroid.Wt accor. to ht BMI <25. Suggest any drugs to be taken? thankyou.
Asked On : Thu, 28 Mar 2013
Answers:  4 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You have abnormal lipids and positive family history of Hyperlipidemia,I preume you must be taking care of diet and exercise regularly.
Your blood investigation which you have provided are with in normal limits.Lipids are abnormal as you said but how much you have not mentioned.
Atorvastatin is good drug for Lipid control,but you have to take the medicine regularly and check if myalgia is related to side effect or not you can test with CPK and SGPT level if found high alarmingly then consult your Cardiologist to stop the statin and then you have to go for alternative drugs.
Otherwise it should be continued with minimum effective dose to keep desired Lipid Level.
That is LDL 45 mg and TG to
Take care of diet,exercise and stress you will be healthy and do not worry too much.
Take care
Good Luck
Answered: Thu, 28 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello DOC,
As a physician I can say that statins are wonder drugs like ASPIRIN which has been a wonder drug for many years.Since you have a family history of HYPERCHOLETEREMIA,you must continue taking statin to keep your cholesterol levels in check.
Although it is very rare to get myalgia with such a low dose,but if you can manage your cholesterol levels with 5 mg of dose on alternate days,you should never quit it completely.
In many cases,it has been found that a person complaining of myalgia with such a low dose of statin has actually been deficient in VIT D levels.
So I advise you to get your VIT D levels checked,and if low,correct it with proper VIT D supplement.
In extreme cases where people are just not able to tolerate statins at any dose,non statin drugs like EZETIMIBE,NIACIN etc are tried.
The draw back with EZETIMIBE is that it lowers the LDL levels by only 10 to 15% while a statin can reduce it by 30 to 50%.
Keep continuing your statins along with proper dietary precautions and proper exercises.
I hope it helps.
Answered: Thu, 28 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described details, it can be concluded that your all blood parameters are with in normal range.
Your BMI, blood sugar and HbA1c are with in normal limit.
Treatment for dyslipidemia is decided by LDL and presence or absence of risk factors.
You should consult with internal medicine specialist/ cardiologist and should go for though check up.
You should also go for common carotid arteries color doppler studies.
You should also take omega # fatty acids preparation containing DHA and EHA.
This also helps in control of lipid profile.
Take care,
Dr. Mayank Bhargava
Answered: Thu, 28 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
no extra drugs required be cautious and healthy :)
Answered: Fri, 29 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor